Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 2, 2018, 2:49 PM CDT for Stone County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2018, 2:49 PM CDT (19:49 UTC)
- Expired
- Jul 2, 2018, 3:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Mobile, AL
County Stone County, MS
The radar
The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1592 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659
WWUS84 KMOB 021949
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
249 PM CDT MON JUL 2 2018
MSZ075-078-022030-
Stone MS-Perry MS-
249 PM CDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN PERRY AND NORTHEASTERN STONE COUNTIES UNTIL 330 PM CDT...
At 248 PM CDT, the strong thunderstorm was located 9 miles east of
Brooklyn, or 14 miles northeast of Wiggins, moving south at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Wiggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8924 3091 8914 3115 8914 3116 8887
3079 8893 3086 8925
TIME...MOT...LOC 1948Z 016DEG 30KT 3104 8902
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 2, 1:05 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 2, 1:05 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 105 PM CDT Mon Jul 2 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...VFR to MVFR ceiling categories with the onset of the increasing shower and thunderstorm coverage throughout the afternoon. The heavier showers and stronger thunderstorms will likely to reduce visibilities to IFR categories into the afternoon. Brief strong wind gusts of varying direction in and near convection will also pose hazards to approaches and departures. The shower and thunderstorm activity will continue into the evening, especially along the coast with the same restrictions to ceilings and visibilities. /22 && .PREV DISCUSSION... /issued 424 AM CDT Mon Jul 2 2018/ NEAR TERM /Now Through Monday night/...Mid to low level axis of a trof of low pressure is draped over the central Gulf coast per latest upper map analysis (02.00Z). The surface reflection of the trof and perhaps a weak surface low is located over the near shore northwest FL coastal waters. This is denoted well in the latest radar loops showing counter clockwise motion in radar returns in this vicinity. The surface/upper air trof moves slowly westward over the area today. These features bring deep layer ascent over the area and with anomalously high deep layer moisture values having changed little, periods of showers and storms remain in the forecast. The stronger storm clusters of late have resulted in high rainfall rates in a short period of time and expect the same today. Will continue to advertise a limited threat of flooding as the passage of any of these convective clusters could lead to a few instances of localized flooding over poor draining, lower lying areas. This especially true where storms move repeatedly over the same areas. The uncertainty in the forecast is exactly where these will set up as the various high resolution mesoscale models of the HRRR, 3 KM NAM, WRF-NMM and WRF-ARW vary in their respective solutions. Frequent, concentrated lightning will also pose a hazard in and near the strongest storms. To account for afternoon convection that carries over into the evening, forecasters will maintain a modest chance of showers and storms. With the trof axis, surface/aloft moving more west into southeast LA thru tonight, will show chances of showers and storms trending lower late in the night. /10 SHORT TERM /Tuesday Through Wednesday night/...Tuesday through Tuesday night, the upper trough bringing today's weather continues to move off to the west on the southern periphery of an upper ridge centered over the eastern Conus, and an upper level ridge moves over the Southeast. The exiting system's weakly organized surface low moves east of the forecast area, switching the general low level northerly flow that has been present the last few days to southerly as a surface ridge builds west over the Tennessee River Valley from the Carolinas. The deep layer moisture over the forecast area decreases, especially with drier mid level air moving over the area Tuesday into Tuesday night. With the decreasing moisture levels comes decreasing rain chances, especially east of the Tombigbee River. Areas west still see residual high PoPs, though. The gradient of rain chances, and decreasing cloud cover brings a west to east gradient of high temps for Tuesday, ranging from several degrees below seasonal west to around or a bit above east. Am a bit concerned with the drier mid level air moving in with the tail edge overlapping the tail end of the rain and bringing a bit better chance of damaging downburst winds if it gets absorbed into any tsra. Lows Tuesday night are expected to see lows around to a bit above, with residual low level moisture, and increasing upper level cloud cover from another system approaching from the east helping to temper overnight radiational cooling. As hinted in the above paragraph, another system moves onshore on the northern Florida Atlantic coast, moving to the northeast Gulf coast by Thursday morning. Deeper layer moisture levels begin to increase Wednesday into Wednesday night with the approaching system. Rain chances begin to rise again, with moisture levels quickly (according to guidance) rising back to above seasonal levels and topping out around 2" Wednesday afternoon into Wednesday night. With enough sun working in Wednesday morning before thicker cloud cover builds, combined with increased subsidence from the eastern Conus upper ridge, high temps closer to seasonal return to the area for Wednesday before the increasing cloud cover limits radiational cooling Wednesday night. /16 LONG TERM /Thursday Through Sunday/...A second system moves over the forecast area in the extended, and with a weakening/shifting west of the upper ridge over the Eastern Conus, timing begins to diverge in the medium range guidance, though path is pretty close. The shifting of the upper ridge comes from a weakening of the upper ridge along the East Coast. The ECMWF is a bit farther west and south, slowing the second system's passing. GFS is advertising the axis of the system passing early Thursday night, the ECMWF is advertising during the day Friday. The GFS is advertising a third shortwave system moving west over northern Florida this weekend, ultimately forming a weakly organized system over the north-central Gulf, whilst the ECMWF advertising an upper ridge building west over Florida and the eastern Gulf this weekend. For the rest of the work week, the resultant forecast from the differences in the ECMWF and GFS are small enough that the resultant forecast spread is decently small. Other than some tweaking, have not deviated significantly with rain chances around to a bit above seasonal and temps a bit below. For the weekend into the coming week, with the differences in the guidance becoming more pronounced, have blended the warmer/drier ECMWF and cooler/wetter GFS for the final forecasts. Result is temps remaining a bit below seasonal and PoPs around to a bit above. MARINE...Environmental conditions support some potential for waterspouts today. Other threats for recreational and commercial boaters will be thunderstorms which have had a history of frequent and concentrated lightning. Other threats in and near storms will be visibility reducing heavy rains, brief strong wind gusts and locally higher waves/seas. Storm motion will also be interesting today as storms will track from north to south, west of the weak surface pressure trof and from southeast to north, east of the trof axis. /10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 2, 4:23 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 423 AM CDT Mon Jul 2 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-031200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 423 AM CDT Mon Jul 2 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. Thunderstorm coverage is forecast to increase through the course of the day. At this time, the main threat from storms will be locally heavy rain resulting in the potential for localized flooding in poor draining, lower lying areas. Other threats will be frequent lightning and brief strong wind gusts. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Storms will bring locally heavy rainfall at times resulting in the potential for localized flooding in poor draining, lower lying areas. Other threats will be frequent lightning and brief strong wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-031200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 423 AM CDT Mon Jul 2 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Environmental conditions support the development of waterspouts this morning. Thunderstorms will bring the potential for frequent lightning, visibility reducing heavy rains, brief strong wind gusts, locally higher waves and seas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will bring the potential for frequent lightning, visibility reducing heavy rains, brief strong wind gusts, locally higher waves and seas.
In the hours before
Special weather statement, Jul 2, 2:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
249 PM CDT MON JUL 2 2018
MSZ075-078-022030-
Stone MS-Perry MS-
249 PM CDT MON JUL 2 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN PERRY AND NORTHEASTERN STONE COUNTIES UNTIL 330 PM CDT...
At 248 PM CDT, the strong thunderstorm was located 9 miles east of
Brooklyn, or 14 miles northeast of Wiggins, moving south at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Wiggins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 8924 3091 8914 3115 8914 3116 8887
3079 8893 3086 8925
TIME...MOT...LOC 1948Z 016DEG 30KT 3104 8902The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:23 PM CDT | Special Weather Statement | MOB | Mobile | 37 min |
| Jul 2, 4:28 PM CDT | Special Weather Statement | MOB | Baldwin, Butler, Conecuh, Escambia, Monroe | 47 min |
| Jul 2, 5:24 PM CDT | Special Weather Statement | MOB | Butler | 51 min |
| Jul 1, 7:39 PM CDT | Special Weather Statement | MOB | Perry | 51 min |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.